MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139505
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and force test of the returned device were performed.Visual inspection revealed foreign reddish material, presumably blood, inside the pebax, an electrode lifted, and a wire exposed.Proper manufacturing evidence of assembly was noted on the lifted electrode.The device was connected to the carto 3 system, and it was recognized; however, error 106 was displayed on the screen due to an open circuit at the tip area.Additionally, a black electrode was observed.In addition, the device was dissected at the peek housing section, and insufficient adhesive was observed on the wires.This could be related to the open circuit observed; however, this cannot be conclusively determined.Further examination under microscopic imaging was performed and a separation between pebax and electrode section was found, with reddish material inside it.The black electrode was visualized due to the electrode and pebax conditions.A manufacturing record evaluation was performed for the finished device, and no internal action was found during the review.The force sensor error reported by the customer was confirmed.The potential cause of the open circuit could not be determined.The root cause of the adhesive condition and pebax damage was traced to the manufacturing process.The electrode damage could be related to the manipulation of the device during the procedure; however, this could not be conclusively determined.In relation to the pebax damage, the instruction for use (ifu) contains the following warnings and precautions: do not use excessive force to advance or withdraw the catheter when resistance is encountered.Do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.Prior to reinsertion, flush the tip to ensure that the irrigation holes are not plugged contraindicated.Do not use this catheter with a long sheath or short introducer < 8.5 f in order to avoid damage to the catheter shaft.The instructions for use (ifu) contain the following information: in order to achieve optimal force reading accuracy and stability, allow the catheter to warm up for 2 minutes after connection to the carto¿ 3 system prior to use of the force feedback feature.If the catheter has not reached a steady state condition, there is potential for a zero-offset drift to occur which could result in an inaccurate contact force reading.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Internal corrective actions are being implemented to address manufacturing opportunities related to force sensor issues and force sensor sleeve insolation to prevent fluids from getting inside into the device.Explanation of codes: -investigation findings: stress problem identified (c0706) and open circuit (c0205) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) and sensor (g03012) were selected as related to the electrode damage and the 106 error that was displayed on the screen due to an open circuit at the tip area investigation findings: mechanical problem identified (c07) / investigation conclusions: cause traced to manufacturing (d03) / component code: sleeve (g04115) were selected as related to the foreign reddish material, presumably blood, inside the pebax, with electrode lifted and wire exposed.Investigation findings: manufacturing process problem identified (c16) / investigation conclusions: cause traced to manufacturing (d03) / component code: adhesive (g0405201) were selected as related to the insufficient adhesive that was observed on the wires.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure and after ablating the left side (pulmonary vein isolation, posterior wall isolation), the qdot micro¿ catheter was moved to the right atrium for the cavotricuspid isthmus (cti) line, and when coming on ablation, there was a high force reading.The ablation stopped.No errors were displayed.The catheter was zeroed, they attempted to ablate, and the issue persisted.The physician declined to replace the cable.The catheter was replaced and the issue resolved.The catheter tip looked fine when it was removed from the body.The reporter noted that it was a brand-new catheter.The procedure continued with no further issues.There was no adverse event reported on the patient.This event was originally assessed as not mdr reportable.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and force test of the returned device were performed.Visual inspection revealed foreign reddish material, presumably blood inside the pebax, an electrode lifted and a wire exposed.This finding is mdr reportable.

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24664471
Report Number2029046-2026-00941
Device Sequence Number21154744
Product Code OAE
UDI-Device Identifier10846835016758
UDI-Public(01)10846835016758(11)250828(17)280827(10)31730936L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139505
Device Lot Number31730936L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Initial Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown